Fentanyl and respiratory depression

Common Questions and Answers about Fentanyl and respiratory depression

actiq

1751415 tn?1315069443 You can consult his intensivist regarding this and dose needs to be monitored because of the risk of undue sedation and respiratory depression. Hope this helps. Take care.
495284 tn?1333894042 I got chills reading the article. Fentanyl is deadly and when people start sucking it and shooting it and smoking it they are playing Russian Roulette. It was sad to read about him and know that there was help for him if only he would have reached out....
Avatar m tn t experience severe respiratory depression when you combine the percocet with the morphine. If you are not opioid tolerant, you could overdose and die from the combination.
Avatar n tn The major problem is respiratory depression and resultant respiratory arrest. A patient regularly taking opiates can take 80-100 mg of oxycodone and suffer no respiratory difficulties. A new patient, however, staring at that dose may stop breathing. Similarly, if there is a hiatus and several weeks elapse the 80-100 mg of oxycodone may cause death because the cells reset. Calling a pharmacist will not help because there is no table to explain all this. And the PDR is not helpful.
Avatar n tn Yes, opiates cause respiratory depression. In large doses they slow respirations and you can stop breathing. That is why people OD on them.Whats going on? Can we help any?
Avatar m tn in the conversion, as getting some withdrawal is better than getting fatal respiratory depression-- something that really does occur, particularly when dealing with high doses of these medications. The withdrawal should be over within a few days-- once your body fat 'fills up' with the fentanyl, the blood level rises-- and the opiate effect increases, sometimes dramatically.
Avatar n tn t a pain medication that can be taken with Xanax without the increased risk of respiratory depression and sedation. Depending on the issue, an anti inflammatory medication may be an option.
Avatar m tn Opioid therapy conversion needs to be very conservative, because opioid overdose can lead to respiratory depression and may be fatal. Please follow-up with your provider in working out the best possible pain management for you. First of all: 1. What is the dose of the fentanyl patch that you are applying? Is it the equivalent dose of what you are currently on? If not, you may not get equivalent pain relieve from the fentanyl patch.
897990 tn?1248268956 combining with methadone is the worst possible combination - they combine to make the most rapid and lethal mix for respiratory deperssion and arrest - - - only way to OD faster is to add a particular bemzo ........ you wont know that you stopped breathing until its way too late.......you will probably regurge and aspirate vomit - aspiration pnuemaonia and you will have an obstructed airway ......
Avatar f tn I got off Fentanyl over a month ago. I am still taking small doses of my oxycodone but plan on coming off once I feel better from the Fentanyl withdrawal. My question- I am having severe depression problems. The things I once enjoy give me no happiness, I could literally stay in bed all day (I don't but I feel that way). I don't enjoy my family and perfer to isolate. Is this normal? Is this part of withdrawal or is something else going on?
Avatar f tn I think a swich from Tramadol to Oxymorphone is a really big leap so watch for severe respiratory depression. Your body will get used to this new med in a week or so and the respiratory depression should subside. Please let us know how it is working for your pain!
268911 tn?1213744781 Last February during the height of my Fentanyl addiction I remember just barely being able to focus for days on end...like I was floating on air and nothing seemed to matter. I was to change this Fentanyl patch every 48 hours and I could not wait for that 2nd day to come...my life revolved around those damn patches. My wife even mentioned one night that my skin and eyes were "turning yellow." That is the exact moment in time that I knew I had a problem...
Avatar f tn I have been on Fentanyl for years now and as a single mom I can say it took my pain away and didnt make me high (which I loved because I was able to care for my children.I will tell you it helps you sleep alot better and I really didn't have any problems transferring I went off oxycontin and onto Fentanyl.For some it is a lease 0on a new life.
Avatar f tn I am currently weaning myself off of Vicodin and Fentanyl. I am down to 4 vics a day and I have been off the fentanyl for five days. I just went down to 4 a day today. It is a rough day but I am getting through. I have read many emails and I see that depression is a big factor with coming off of the drugs and while being on them. I am on 50mg of Zoloft to help me deal with the depression I have due to my pain. Should I get off that as well?
Avatar m tn Hey, I have some limited, years ago, experience with it. It's not really any different than any opiate. Stronger but they all seem strong when you don't have any! They all cause the same exact symptoms. The Imodium will help. I am not going to say how to do it on an open forum, but you can definitely google it. I would not OD on it or anything! It's only going to help so much though. Some of the symptoms will still be present even if you take it the way people explain.
Avatar f tn I had to look up midazolam and that's the same as Versed. I can't stand drugs but I love Versed. Such a happy med. I've had Versed and fentanyl (for pain) during all 3 of my catheter ablations. During the cath they will have the pulse oximeter clipped to your finger and will monitor your O2 levels the whole time. If they think you're going a bit low, they'll just give you some oxygen.
Avatar m tn s help (he told us both last year that he doubts that she will ever get off the medication because of her condition) even though she often cries in pain the side effects from the fentanyl have been so bad as during the last few years she has lost over 2 stone in weight, has no appetite suffers with anxiety and depression and having a conversation that she can remember days later is becoming a big problem, she begged me to help her get off the patches a couple of months ago as she says she wakes
Avatar f tn Respiratory depression if not immediately recognized and treated, may lead to respiratory arrest and death. Respiratory depression from opioids is manifested by a reduced urge to breathe and a decreased rate of respiration, often associated with a “sighing” pattern of breathing (deep breaths separated by abnormally long pauses). Carbon dioxide (CO2) retention from opioid-induced respiratory depression can exacerbate the sedating effects of opioids.
Avatar m tn Taking Percocet and Xanax together can potentiate respiratory depression and/or sedation. Caution should be used if these 2 medications are prescribed.
Avatar f tn During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities. Hope the info helps? Be well & take care!
Avatar m tn For some opiate addicts, the patch is a step up the ladder to increased addiction, as fentanyl is extremely potent and can induce quite a bit of euphoria. The slower delivery of a patch is generally safer than a short-acting pill, but some people start to 'play' with the patches-- they wear several at once, or cut them, smoke them, chew them... or they apply heat to them so that they release the drug faster and your skin picks it up more quickly.
Avatar f tn I was only on it for a month and a half and got sick with upper respiratory infection and took my patch off due to the fear of respiratory distress while sick. Feeling that if any withdrawal happened it would be manageable with my norco. Non the less withdrawal got VERY bad and i made the choice to goto the ER with server withdrawal symptoms. I could of put the patch back on but choose not to due to the withdrawal symptoms and wanted to get them over with now.
Avatar f tn I have a pain history for years and was prescribed the Fentanyl patch by my family doctor as a last resort. He was trying anything he could to get me out of pain and added Vicodin as a break through medication. Each person is different when it comes to pain medication. The Fentanyl has a slow effect working on the system. It is hard to know it is working when you are in pain. Eventually it kicked in and all I did was sleep.